Does anyone know if flexeril causes weight gain

Discussion in 'Fibromyalgia Main Forum' started by browneyelady48, Oct 19, 2006.

  1. browneyelady48

    browneyelady48 New Member

    I was just wondering if it was me. It helps me sleep and helps my neck pain, but I wake up in the night so hungry and wanting to eat. Thanks
    Love Brenda
  2. ladykew

    ladykew New Member

    Hi, Brenda,

    I don't recall if Flexeril made me gain weight or not, but it is possible. Some medications in that class do make me gain weight.

    I have even raided the fridge during the night and not even remembered it until the next morning when I saw the mess in the kitchen.

    The worst time was waking up with a bowl of melted ice cream with chocolate, nuts and whipped cream on my stomach and tipped over, running all over me and the bed sheets. Yuk!

    Thank goodness, none of the meds I'm currently taking cause that effect on me. But you might want to talk to your doctor about it. If it does cause weight gain, there might be another one that would work just as well and not cause this side effect.

    Good luck!
  3. hubby

    hubby New Member

    I looked back on being on flexiril and loved it, made me sleep and seemed okay, but it made me gain weight. I don't remember the side effects sheet, but my girlfriend that had RA was on it, and she said it made you want sweets and she put on weight, and did eat the sweets.

    I did not believe it was in side effects until I saw for myself, so yes either it makes you hungry, or want sweets either way you will put on weight.

    currently on so many meds that make you gain weight and with stomach and anemia cannot think of diet right now and not being able to excercise or anything.

    I am so disappointed. Have tried to get off the meds, but having trouble, and having to go back on them, as they were helping me.

    on neurontin, or generic, gabapentin, makes you gain, antidepressant, and god only knows what else. I am getting older so have finally almost come to conclusion will not be slim 131 ever again, and if I was would be even more hanging skin.

    I noticed my mother sending me pictures and when she was a little heavier she looked better, as we all know we loose body fat on upper part of our body, face etc, and of course makes saggy skin and make us look older.

    kind of got off subject but yes on your question due to several experiecnes on my part.

    good nite and God bless
  4. 1975jet

    1975jet New Member

    I take Flexeril- and I noticed I get cravings for sweets- I do not take it as much as I did- BUT it is the only thing that helps the spasms- I take Vicodin for pain. Hmmm,I was wondering about that- cause I lost 66 # this last year and now have gained 2 # - don't like that idea...

  5. browneyelady48

    browneyelady48 New Member

    Thanks for all the infor, I was wondering if it was me. I only take it at night to ease the pain. Now the pain is not what is waking me up, its hungry pains.

    Someone said eating ice cream I got a good laugh from that one. I woke up this morning with a popsickle stick on the night stand.

    Makes me wonder how many med's do cause weight gain. I know I just switched back to prozac because it deceases my eating. Love Brenda
  6. 1975jet

    1975jet New Member

    Oh no- I hope I don't staart waking up and getting the munchies- my DH already does this - and does not remember- he is on Ambien- actually I have backed off some on Flexeril- ONLY when I really need them- I was having Spasms everyday for awhile- now I am trying to pace better and STOP before they begin-

    Hard thing to do.... janet
  7. Dixie_Amazon

    Dixie_Amazon New Member

    I just started last week on Flexeril and I definitely have a bigger appetite... the last thing I need.
  8. Tan007

    Tan007 New Member

    My Dr. put me on flexeril after I injured my back & was having terrible muscle spasms. I have gained about 12 pounds in a very short time. My clothes don't even fit any more! I am just as active as before (between 1 & 10 about a 8) and my diet is exactly the same & I have never had a weight issue until now.<BR>
    I have cut back on calories but still gaining. I found that my cholesterol was high & am trying to bring it down so I am actually eating less calories than before. I believe I would rather have the back muscle spasms than gain more weight. Does anyone know how long it takes to lose it after stopping the medication? I'm tired of wearing tight clothing and can't afford a whole new wardrobe....I want to lose the weight!
  9. Mikie

    Mikie Moderator

    It, and the antidepressant in the same family of drugs often prescribed for us (can't remember the name of the drug) can cause cravings for carbs and rapid weight gain.<BR>
    Love, Mikie